MAUDE Adverse Event Report: CONVATEC L3C0600 - CURE PRODUCTS

CONVATEC L3C0600 - CURE PRODUCTS
Model Number 510817
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, uretheral.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
Consumer reports "the ultram16c catheters are always difficult to insert and caused him soreness, pain, and most recently experienced bleeding with them and because of this states because of this they were the cause of his utis".Consumer states this catheters were difficult for him to insert into the entire length of his urethra and he felt particular "pinching" when he got into his bladder sphincters.He said every time he went to use them he never looked forward to it because it was always a uncomfortable experiences and he always felt soreness after cathing that varied in how long it would last, he described it as "progressive pain" for the few weeks he used them most recently.He noted that finally he had " a lot" of blood come out for about 3 days straight every time after he cath'd with these.He said he would note a "portion of a blood coagulation" on the tip of his catheter upon removal and he also noted the urine was mixed with blood and it was dark colored.He said the bleeding stopped immediately after cathing each time.He does take a aspirin 81mg nightly.Because of this bleeding for 3 days after each cath and the pain he felt increased in his urethra stating it was "severe" after cathing on day 3 of the bleeding.He went to see his primary care doctor and she said to stop using these catheters, which he has.He said overall he felt run down and had a low grade fever for a few days.His doctor ran a ua and urine culture and sensitivity and said he had a uti, he is currently finishing up a round of ciprofloxacin antibiotics and is feeling better.He also thinks the tips are different than the catheters he was used to using and this could be part of the difficulty he was having inserting.He said the lubrication was not enough for him either and he tried to place additional sterile lubricant on them but it did not help.He said he was always used to using the bard magic 3 catheters but these were sent as a substitution by his supplier as those were on backorder.He said he never experiences any problems, difficulty, soreness with those catheters.He has these now and he said the soreness and bleeding have stopped.He does wash his hands prior to cathing, placed the coude tip upwards properly and makes sure to use the no touch sleeve.He does not wipe his meatus prior to cathing with an antibacterial wipe.He was advised to do so to prevent uti's.He caths 4 x a day for bph.

Brand Name
L3C0600 - CURE PRODUCTS
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key14187250
Report Number1049092-2022-00213
Device Sequence Number16876815
Product Code OHR
UDI-Device Identifier00815947021120
UDI-Public00815947021120
Combination Product (Y/N)N
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2024
Device Model Number510817
Device Lot Number210412-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale